MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48002
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the metal in the micropuncture transitionless stiffened cannula access set's inner cannula separated at the beginning of a deep vein thrombosis (dvt) lysis procedure.Access was obtained in the right popliteal.The user did not experience resistance and the patient did not require additional procedures as a result of the event.The procedure was completed successfully with an "angio d" set.The female patient, age unspecified, has pain at the site, but it isn't certain the pain is related to the complaint device.It was reported a portion of the device was not retained in the patient's anatomy.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the cannula of the inner shaft was completely separated from the hub.The outer sheath was slightly curved but otherwise undamaged.The inner shaft was curved at the end, with indentations along the curvature up to and including the distal tip.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there has been one other complaint associated with this lot number, however the complaint is unrelated and not associated with this failure mode.Furthermore, the micropuncture coaxial catheters are purchased from an approved vendor.The follow investigation was received from that supplier "a review of the manufacturing data on [the lots provided] did not reveal any obvious manufacturing anomalies.All process parameters were within validation ranges and all inspection requirements were satisfied.The manufacturing process for this product requires the cannula to be stuffed into the tube and the assembly inserted into the injection mold for the hubbing process.The defect depicted in the photos indicates that the cannula was not properly loaded into the injection mold.It is probable that the unflared end of the cannula was inserted into the mold resulting in poor retention.The event will be communicated to the department and we will investigate alternate detection methods to prevent recurrence." moreover, a review of cook's manufacturer's instructions and quality control procedures was conducted, and no gaps were discovered.There is no additional labeling addressing this failure mode.Based on the information provided, the examination of the returned product, and the results of our investigation, the cause of this event can be traced to manufacturing and supplier manufacturing deficiency.As supplier manufacturing deficiency is not properly represented in the fda codes, code 4316 was selected.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8336776
Report Number1820334-2019-00421
Device Sequence Number2357591
Product Code DYB
UDI-Device Identifier00827002480025
UDI-Public(01)00827002480025(17)211113(10)9309180
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model NumberG48002
Device Catalogue NumberMPIS-401-10.0-SC-SST
Device Lot Number9309180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1